MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE IN DBD-ROBOTIC PACK

MEDLINE INDUSTRIES INC.; GAUZE IN DBD-ROBOTIC PACK
Catalog Number DYNJ47688C
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that as the gauze component was being removed from the surgical site, during a robotic gastrojejunostomy procedure, it ripped and a piece fell back into the surgical site.The gauze was being removed through a trocar at the time of the incident.When it was identified that the ripped piece fell back into the surgical site, it was removed through the trocar.The patient was under general anesthesia at the time of this incident.The procedure did not last longer than expected and the patient did not require additional anesthesia.There was no reported impact or adverse effect to the patient, the patient's stability, or the patient's plan of care.The reporting facility indicated that no sample was available to be returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the need for medical intervention to remove the ripped gauze piece from the surgical site, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that as the gauze component was being removed from the surgical site, during a robotic gastrojejunostomy procedure, it ripped and a piece fell back into the surgical site.

Common Device Name
GAUZE IN DBD-ROBOTIC PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8317514
Report Number1423395-2019-00001
Device Sequence Number14010354
Product Code FDE
UDI-Device Identifier10889942190089
UDI-Public10889942190089
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ47688C
Device Lot Number18LKC867
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR